When one becomes addicted to Adderall, they might become tolerant to the drug. This means when the drug wears off from their systems, they will start experiencing withdrawal symptoms, also referred to as an Adderall “crash” or “comedown.” Even though Adderall withdrawal is not intense for everyone, the intensity and duration will depend on the user’s dependency on the drug. People who snort crushed Adderall pills or inject the powder in the dissolved form will probably experience a more severe withdrawal.
A medically-supervised detox program can offer all the appropriate care and resources that a recovering individual requires to be safe and comfortable during the entire process. Medical detox enables you to go through Adderall withdrawal in the safest environment possible under the watchful eye of experienced medical professionals. These experts can also maximize your comfort during Adderall detox by administering suitable medications to alleviate your withdrawal symptoms.
Suicidal Thoughts and Depression
Adderall withdrawal is not dangerous compared to alcohol or other addictive drugs unless the person has other underlying mental health problems. However, suicidal thoughts and depression are some symptoms resulting in unsafe behavior. Thus, you will need the proper treatment to ensure you go through the detox process safely. People going through Adderall detox have to be supervised medically and treated accordingly for depression. Psychological withdrawal symptoms such as depression can go on for a bit longer. A therapist who has worked with patients suffering from addiction can benefit people going through Adderall detox, especially if they are also experiencing suicidal thoughts.
They can also be monitored for medical complications resulting from this process, such as seizures. If this is the case for specific individuals, they can opt for a dual diagnosis treatment that also offers the necessary assistance to concentrate on recovery fully.
Even though Adderall withdrawal is not dangerous when done alone, it will still be difficult, especially if you try to quit cold turkey. The risk is even higher if you are trying to get off other addictive substances like alcohol. There is a high chance of experiencing intense withdrawal symptoms that can make you relapse. People suffering from Adderall abuse or addiction often also abuse other substances such as opioids, sedatives, or alcohol and will experience withdrawal symptoms from them as well.
According to your doctor’s recommendation, the most effective way to detox from Adderall is to taper off the drug gradually. You may be given medication to ease Adderall withdrawal symptoms such as insomnia and anxiety. If any of your depressive symptoms also go on for longer than expected, your doctor might prescribe antidepressants to help with that. However, people suffering from a severe Adderall addiction will experience more symptoms, but medical supervision can help manage them.
Serotonin Syndrome During Adderall Withdrawal
Relapsing on Adderall if you are on antidepressants can cause a reaction between the two kinds of medication, resulting in serotonin syndrome. The condition occurs when too much serotonin is released in the brain, making it unable to manage bodily functions appropriately. It can be fatal if left untreated and includes the following symptoms:
- Coordination problems
- Vomiting and nausea
- Blood pressure changes
- Digestive issues
- Kidney damage
- Heart rate changes
- Body temperature changes
Serotonin syndrome treatment is usually based on the intensity of symptoms for the patient. The individual first stops taking the drugs that increase serotonin in the brain, including Adderall and antidepressant medication. They can use activating charcoal, or the individual’s stomach can be pumped depending on the severity of the symptoms experienced. Most of these symptoms of serotonin syndrome will go away after one day, while other signs might go on for a few more weeks after the first treatment.
Anyone with a severe Adderall addiction or a history of drug abuse can benefit significantly from an inpatient drug recovery program. This environment offers them a safe space free from triggers and outside temptations that could drive them to relapse. Inpatient treatment also increases the chances of lasting abstinence while addressing the initial root of one’s Adderall abuse.
People going through Adderall withdrawal should never try to take more Adderall to ease the symptoms of a comedown. This can result in an overdose causing symptoms such as panic, hallucination, aggression, and a rapid, irregular heart rate. If a user has a high Adderall tolerance, then they will need more of the drug to achieve the desired effects in their bodies. This also increases their risk of overdosing as they could end up unknowingly taking more Adderall than their bodies can manage. Symptoms of Adderall overdose include:
- Fainting or dizziness
- Vomiting and nausea
- Uncontrollable shaking or severe tremors
- Increased respiration and heart rate
- Chest pains
Before death, the individual may experience a coma and convulsions. Some people may have a cardiac arrest resulting from increased blood volume and pressure. There is no approved drug for counteracting an Adderall overdose; however, it is vital to seek medical attention in such a situation. You can only prevent an Adderall overdose by taking the medication at recommended doses under a physician’s instruction. You can also check for behavior modification therapy and nutritional plans to handle attention deficit disorder.
Adderall detox is just the first stage of recovery treatment programs. With proper support and medical supervision, people suffering from Adderall abuse or addiction can adequately go through treatment. This also allows them to get the necessary interventions for any co-occurring medical issues aside from the Adderall use problems to increase their chances for recovery success.